Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Having tingling redness and itching on scrotum and shaft. Test results show HSV-1 captia igg at 6.4 level. Remedy?

User rating for this question
Very Good
Answered by

HIV AIDS Specialist
Practicing since : 1974
Answered : 2397 Questions
I am a 50 yr old male and I posted elsewhere on this site, however I would like you to review my concerns. I have come to value the opinion of the staff on this site.
I had an outbreak that was very mild XXXXXXX 2012. I had tingling redness a few bumps on my scrotum and shaft, itching and pure panic. Soon after i also had my first lip cold sore. I believe I have HSV-1 in both places. The visible genital symptoms lasted a couple of days, and by the time i saw my urologist (history of prostatitis), he refused to diagnose GH. I went to lab-corp twice in 3 months, and it shows I have HSV-1 captia igg at 6.4 level and it has been there for a while no IGM negative for HSV-2. I went back to him with results, and he still refused to buy it. Saying he has never seen Genital HSV1 and the great majority of people have hsv1 "go see a neurologist for the sacral pain". I have since seen a spine surgeon, a neurologist, and now a pain management doctor had sacroiliac injections, and recently bilateral piriformis injections. My symptoms are burning coccyx pain, buttock pain and paresthesia on both sides of my glutes going down both legs. I can't sit for 20 min. without being in constant pain, and discomfort. There is some bulging of lumbar disks L3-4 and L4-5 but nothing that would cause major problems. I am sure this is herpetic, and really don't know how to handle this I have not pressed my concern with the pain management doctor. I told his resident doc. that does his prep visit of my concern, and she shrugged it off saying i would've have had alot of pain if it were GH. Constant tail bone pain numbness in my seat, and gluteal pain, nerve crawling sensation in my glutes through anus etc. I am desperate for help. Can you suggest my next course of action? I have had a couple of courses of Valtrex 1000 mg 3 times a day for 10 days, and am now on 1000 mg 1 time daily at my insistence with my GP. He prescribed "Valtrex for idiopathic neuropathy" I'm also on 100 mg of Lyrica 3 times daily. Need a professional opinion as to whether this type of consistent pain going on 1 year is a possible side effect of GHSV1
Posted Tue, 30 Jul 2013 in Sexually Transmitted Diseases
Answered by Dr. S. Murugan 7 hours later

Welcome to XXXXXXX

Thanks for posting your query.
HSV 1 can cause lesions over genitals if one had indulged in some sort of oral sex.

The vesicles and ulcers are not always painful. It can occur without pain also. But I am yet to see a case in my 30 years of carrier that a Genital Herpes causing persistent radiating pain for an year or so, with burning coccyx, buttock pain and paresthesia on your gluteal region down to legs. Some people experienced periodic sensation of burning or pain around this area (prodromal) and they will be relieved by Valaciclovir or aciclovir, and not persistent for a year together.

Another possibility is that you might have had a Herpes Zoster initially (usually very painful), after healing of HZ, one can go far Post Herpetic Neuralgia persists for more than a year, especially in the presence of Diabetes Mallitus and around age of 50 years.
If this possibility is ruled out the your problem could only be due to neurological causes only.Your neurologist will take care of everything.
Get well soon.
DR S.Murugan
Above answer was peer-reviewed by
Follow-up: Having tingling redness and itching on scrotum and shaft. Test results show HSV-1 captia igg at 6.4 level. Remedy? 12 hours later
Thank you for your response. I have had blood tests checking for autoimmune conditions, all herpes viruses, lyme disease, (only evidence of HSV1) nerve conduction testing, also forgot to mention I recently had a caudal block (no steroids) and that took care of all the paresthesia running down my leg and all of the sacral discomfort for a day or so. In addition, I have a few itchy bumps a couple of weeks after Piriformis injections at, at the top of my buttocks, after running my tens machine on high setting for about 4 hours. I know I may be reaching but could this be a result of the steroids causing a herpetic eruption (again no blisters or open sores or crusting) at a new site? I have had 5 series of injections within the last year and no problem before this. I realize I am all over the map here but what has been constant is this pain in the sacro-coccygeal area nerve tingling and constant radicular pain throughout my seat going down both my legs front and back. This has not been good. I will continue t follow up with my neurologist. Any other observations on your part would be greatly appreciated. Thank you in advance!!
Answered by Dr. S. Murugan 3 hours later
Welcome back.

The presence of HSV 1 antibody (especially IgG) is a quite common for many people. The presence of IgG antibodies does not mean an active infection.

Without history of blisters or open sores, Herpes can not be diagnosed at all. The itchy lesions over the buttock may be a furuncle or a fungal infection possibly secondary to steroid injection.

The pain over your sacro-coccyx area and leg pain were not related to any STD or due to HSV 1 infection, but may be due to some neurological condition.
Wish you a speedy recovery.
Dr S.Murugan
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Sexual Diseases

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor